Announcement

Collapse
No announcement yet.

intoducing myself

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Olly
    replied
    Thanks for your replys guys, i will make sure im drinking enough from now on. I did send a urine sample to my GP but now i think of it i never got a reply. I shall get on to her today . Cheers

    Leave a comment:


  • House44
    replied
    Hi olly I’m also from Birmingham I got diagnosed at the QE but now use Oxford as I went there for a 2nd opinion. Very scary times but like everyone said we’re in this together as nobody really understands but us lot. One great big family. 😘👍🏻

    Leave a comment:


  • Beemer
    replied
    Hi Olly, Welcome,
    My weakness is in my arms and shoulders, they are all but useless. my leg strength is diminishing but can still do the stairs, and get out of breath, but otherwise my breathing seems OK. An increase in saliva during the day and a dry mouth during the night.
    I have been taking Riluzole from the start of diagnosis and not seen/felt any side affects.

    Leave a comment:


  • slp
    replied
    Hi Olly. Welcome x

    I have been taking Rilluzole for 8 years without any side effects. It's all we have atm so I would try it. I take Baclofen and that will really help your achy legs and reduce the need for the stretching,I remember that and it is awful. Hot wheat bags and Tiger Balm will help too

    Lynne and Ellie are spot on about the dehydration so try and increase the fluid x I rely on gin and tonic
    stay safe
    Sarah xx

    Leave a comment:


  • Lynne K
    replied
    Hi Olly. It sounds to me that you aren’t drinking enough because I’ve only had those urine symptoms in that case so I take my own darker urine as a warning to drink more. It ought to be light in colour and not smell. If it doesn’t improve after a few hours of drinking plenty of water or other liquids then a call to your GP for a urine test would be the safest thing to do in case you have a water infection. Not drinking enough can result in not only dehydration but also water (and kidney) infections. I hope that plenty of liquids sorts this out for you. Lynne

    Leave a comment:


  • Ellie
    replied
    Olly Urine like that is not normal - are you dehydrated, meds side effect? You should get it checked out anyway.

    Leave a comment:


  • Olly
    replied
    hi peeps, thank you all very much for your kind words of support . I like that you all refer to this group as The Family' thats cool. I do have lots of questions to ask but is this the place to ask them or do i have to tap into specific threads for certain things ? One thing ill ask now is ever since ive had symtoms of mnd my urine has took on a rather strange, strong odour. its not sweet smelling & i dont have diabetis ? Any one have similar ?

    Leave a comment:


  • denise
    replied
    Hi Ollie
    nice to meet you.
    Denise xxx

    Leave a comment:


  • jd58
    replied
    Welcome Olli to our community forum

    Leave a comment:


  • richard
    replied
    Welcome Ollie to the group no one wanted to join. It is devastating when you are first diagnosed. Happy dreams and plans evaporate into concerns, worries and sadness.

    Here you can ask whatever questions you want, shout, scream, cry and laugh. We have all done it. You will get all the help you need here.

    Take care and keep smiling

    Richard

    Leave a comment:


  • Barry52
    replied
    Welcome Olly and I’m pleased you have found us as I find the support from this band of brothers and sisters makes life with MND tolerable. We are happy to share advice and occasionally humour when daily life seems to get us down.

    Best wishes for the future and stay in touch.

    Leave a comment:


  • SueM
    replied
    Hi Olly, welcome to the forum. I was only diagnosed last September with Progressive Muscular Atrophy type of MND. Similarly to you my hands, arms and shoulders are affected but not my legs at the moment. I had started Riluzole but one month in and my liver was affected so currently taking a break, if my next bloods are ok I’ll restart. It’s the only drug that may help so I think it’s worth a go, you should be monitored for side effects, so I think the risk is fairly low.
    Take care, keep healthy.
    Best wishes Sue

    Leave a comment:


  • Lynne K
    replied
    Hi Olly, welcome to our ‘family.’ I’ve come to think family because we take each other as they are and you can say and ask whatever you want to. As Ellie stated you are bound to be scared but well done for having the courage to post on here.

    About Riluzone: I’ve talked it for over 3 years and haven’t had any issues with it, but we are all different. I think the it’s worth a try because it can give us an extra 9-18 months lifespan.

    Take care, Lynne



    Leave a comment:


  • Shaun
    replied
    Hi Olly and welcome,
    mine started with hands and cramps,
    keep exercising as much as you can, put in some simple stretches as well , need to keep the muscles working , for your hand, get a soft ball and squeeze,, pegs and bulldog clips help keep your pinch grip going , your hand will adapt as other muscles compensate. Don’t overdo it keep it sensible, From personal experience if you push it will hurt and takes longer to recover and risks damaging any progress.
    Gentle exercise only, this illness is a marathon not a sprint
    Try the riluzole, I’ve had no side effects, the earlier you take it the better it is especially if you are on a slow progression
    s.

    Leave a comment:


  • matthew55
    replied
    Welcome along Olly, it's a ride we would rather not be on, but we are on it together. Stay Strong Matthew 👍😊x

    Leave a comment:

Working...
X